Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 128, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 9, 2008, 11:54 AM EDT for Miami-Dade County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2008, 11:54 AM EDT (15:54 UTC)
- Expired
- Sep 9, 2008, 12:23 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 8 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 091554
SVRMFL
FLC086-091700-
/O.NEW.KMFL.SV.W.0128.080909T1554Z-080909T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1154 AM EDT TUE SEP 9 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 100 PM EDT
* AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRINE...AND MOVING
NORTHWEST AT 36 MPH.
* THE STORM WILL AFFECT...
PERRINE...
METRO ZOO...
WEST KENDALL...
INTERSECTION KROME AND KENDALL DRIVE...
MICCOSUKEE RESORT...
FORTY MILE BEND...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2563 8027 2561 8030 2560 8030 2556 8030
2555 8030 2573 8088 2577 8088 2598 8074
2569 8025
TIME...MOT...LOC 1553Z 126DEG 31KT 2563 8031
$$
BAXTER1 follow-up statement
119
WWUS52 KMFL 091623
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1223 PM EDT TUE SEP 9 2008
FLC086-091631-
/O.CAN.KMFL.SV.W.0128.000000T0000Z-080909T1700Z/
MIAMI-DADE FL-
1221 PM EDT TUE SEP 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
HOWEVER...THUNDERSTORMS REMAIN IN THE AREA WHICH CAN STILL PRODUCE
LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2563 8027 2561 8030 2560 8030 2556 8030
2555 8030 2573 8088 2577 8088 2598 8074
2569 8025
TIME...MOT...LOC 1621Z 126DEG 31KT 2577 8053
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 10:56 AM EDT, 58 minutes earlier.
Area forecast discussion, Sep 9, 10:56 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1056 AM EDT TUE SEP 9 2008
.UPDATE...
MAIN OUTER BAND FROM HURRICANE IKE CONTINUES TO AFFECT MAINLY FAR
SOUTHERN PORTION OF THE CWA THIS MORNING GENERALLY ALONG AND SOUTH
OF US 41. THERE HAVE BEEN MANY MINI-SUPERCELLS EMBEDDED WITHIN THE
LINE WITH AT LEAST MODERATE LOW-MID LEVEL ROTATION AND HAVE ISSUED
SEVERAL WARNINGS. 12Z MIAMI RAOB SHOWS 0-3KM SRH OF 263 M2/S2 AND
MESOANALYSIS FROM SPC SUGGESTS THESE VALUES CONTINUE...AND THEY
SHOULD CONTINUE AT LEAST THROUGH THE AFTERNOON HOURS BEFORE
DECREASING THIS EVENING AS IKE MOVES FURTHER AWAY AND WIND FIELDS
BEGIN TO WEAKEN.
SYNOPTICALLY SPEAKING...SUSTAINED WINDS HAVE BEEN RUNNING AROUND
25 MPH WITH GUSTS TO 35 MPH IN ABSENCE OF RAIN BANDS OR
SHOWERS...THOUGH WINDS WILL BE HIGHER IN ANY BANDS OR SHOWERS AND
A FEW GUSTS OVER TROPICAL STORM FORCE ARE POSSIBLE. OUTSIDE OF
THE AFOREMENTIONED RAIN BAND...SHOWER AND THUNDERSTORM COVERAGE
SHOULD FILL IN ACROSS CENTRAL/NORTHERN PARTS OF THE CWA AS THE DAY
PROGRESSES DUE TO DAYTIME HEATING...BUT WITH STORM MOTIONS OF
40-45 MPH ANY HEAVY RAINFALL WILL LIKELY BE SHORT LIVED ASSUMING
TRAINING OF CELLS DOES NOT OCCUR.
&&
.MARINE...
MAIN CHANGE WAS TO ISSUE A TROPICAL STORM WARNING TO REPLACE THE
SCA FOR THE GULF WATERS. OBS FROM THE FL KEYS MARINE SITES SHOW
SUSTAINED WINDS NEAR TROPICAL STORM FORCE IN THE MIDDLE KEYS WITH
FREQUENT GUSTS OF 40-60 KNOTS. THESE WINDS MAY CLIP THE GULF OF
MEXICO WATERS WITH AT LEAST FREQUENT TROPICAL STORM FORCE GUSTS.
VIRGINIA KEY HAS EVEN REPORTED SUSTAINED WINDS AROUND 30 KNOTS
WITH HIGHER GUSTS A FEW TIMES THIS MORNING.
UPDATE: STRASSBERG/RGH/MOLLEDA
&&
.PREV DISCUSSION... /ISSUED 448 AM EDT TUE SEP 9 2008/
..TOTAL RAINFALL AMOUNTS MAY BE LIMITED BUT LOCALIZED FLOODING WILL
BE POSSIBLE AS ANY ONE RAIN BAND CAN TRACK CONTINUOUSLY ACROSS ANY
ONE AREA. GENERALLY 1 TO 2 INCHES MAY FALL OVER THE SOUTHERN TIP OF
THE AREA (MIAMI-DADE AND MAINLAND MONROE COUNTIES). A WIND ADVISORY
WILL REMAIN IN EFFECT TODAY FOR E BROWARD...ALL OF MIAMI-DADE AND
MAINLAND MONROE COUNTIES. SUSTAINED WINDS TONIGHT HAVE BEEN IN THE
LOW TO MID 20S WITH GUSTS 30+ MPH MAINLY CLOSE TO THE E COAST. SPC
STILL HAS S FLA MENTIONED AS HAVING A POTENTIAL FOR ISOLATED BRIEF/
WEAK TORNADOES MAINLY ACROSS THE S TIP AND SW COAST INTO THE GULF.
THE SE WINDS WILL CONTINUE TONIGHT AND DECREASE SOME BUT WITH A HIGH
CHANCE OF RAIN. WED THROUGH THU...THOUGH IKE WILL BE FURTHER W IN
THE GULF...A DEEP MOIST ESE/SE FLOW BETWEEN IKE AND A STRONG DEEP
-LAYERED ATLC RIDGE WILL CONTINUE WITH THE CHANCES OF RAIN LOWER BUT
STILL ABOVE NORMS. MAX TEMPS WILL BE CURTAILED A BIT TODAY DUE TO
CLOUDS/PRECIP WITH SOME REBOUND WED WITH THU MORE NORM. MINS WILL BE
AFFECTED BY WINDS AND WILL BE A BIT HIGHER. THE VERY MOIST TROPICAL
AIR OVER THE AREA MAKES IT QUITE HUMID.
EXTENDED PERIOD...FRI THROUGH MON... THE ATLC RIDGE BEGINS TO NUDGE
WESTWARD OVER S FLA WITH SOME REDUCTION IN POPS AS SOME DRIER AIR
AND SUBSIDENCE ALOFT MOVES OVER THE AREA.
MARINE...TROPICAL STORM WATCH REMAINS FOR ALL GULF WATERS WITH SMALL
CRAFT ADVISORIES FOR THE LAKE AND ATLC ZONES. FORESEE NO REDUCTION
OF ADVISORIES DUE TO SUSTAINED WINDS AND ATLC SEAS. ATLC SEAS 8 FT
OFF OF PALM BEACH TO 12 FEET OFF OF BROWARD AND MIAMI-DADE TODAY
WITH A 3-5FT SE SWELL POSSIBLE. A TROPICAL STORM WATCH REMAINS IN
EFFECT FOR THE GULF WATERS. AS IKE ENTERS THE GULF LATER TODAY...
GULF SEAS BEGIN TO BUILD DUE TO WINDS BUT A SW SWELL DEVELOPS WHICH
WILL IMPACT THE GULF WATERS MAINLY WED-FRI. DANGEROUS RIP CURRENTS
WILL OCCUR ON THE E COAST BEACHES TODAY BUT WILL DEVELOP AT THE GULF
BEACHES WED.
FIRE WEATHER...NO CONCERNS THIS PERIOD WITH ABUNDANT MOISTURE IN
PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 81 88 80 / 70 50 60 50
FORT LAUDERDALE 86 82 87 81 / 80 50 60 50
MIAMI 86 81 88 80 / 80 50 60 50
NAPLES 87 78 90 76 / 80 50 60 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ072-FLZ073-
FLZ074-FLZ075-FLZ172-FLZ173-FLZ174.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY FROM 2 PM TO 8 PM EDT WEDNESDAY FOR GMZ656-
GMZ657-GMZ676.
TROPICAL STORM WARNING FOR GMZ656-GMZ657-GMZ676.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...18/GRHazardous weather outlook, Sep 9, 5:14 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 514 AM EDT TUE SEP 9 2008 FLZ063-066>075-168-172>174-092300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 514 AM EDT TUE SEP 9 2008 ...MONITOR THE LATEST INFORMATION ON HURRICANE IKE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT HURRICANE IKE WILL CONTINUE TO MOVE WEST THROUGH WESTERN CUBA EARLY TODAY AND INTO THE GULF OF MEXICO LATER THIS AFTERNOON. FOR THE LATEST IMPACTS ON SOUTH FLORIDA FROM HURRICANE IKE, PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN MIAMI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IMPACTS FROM HURRICANE IKE WILL CONTINUE TO AFFECT SOUTH FLORIDA THROUGH WEDNESDAY...BEFORE CONDITIONS IMPROVE LATE THIS WEEK. THERE WILL ALSO BE AN ELEVATED RISK OF RIP CURRENTS FOR BOTH THE EAST AND WEST COAST BEACHES OF SOUTH FLORIDA THROUGH THE END OF THE WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 9, 7:45 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
745 AM EDT TUE SEP 9 2008
FLZ073-074-173-174-091230-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
745 AM EDT TUE SEP 9 2008
...CLUSTER OF SHOWERS MOVING THROUGH SOUTHERN MIAMI-DADE COUNTY PRODUCING
WIND GUSTS UP TO 50 MPH...
AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG SHOWERS OVER HOMESTEAD AND KEY LARGO...MOVING
NORTHWEST AROUND 40 MPH.
THESE SHOWERS WILL AFFECT...
NARANJA...
INLIKITA...
HOMESTEAD GENERAL AIRPORT...
ROYAL PALM RANGER STATION...
SHARK VALLEY OBS TOWER...
PA-HAY OKEE OVERLOOK...
HOMESTEAD...
FLORIDA CITY...
AND SURROUNDING COMMUNITIES.
ALSO...THESE SHOWERS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE SHOWERS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2522 8084 2579 8083 2558 8033 2533 8033
2533 8035 2529 8037 2529 8039 2527 8039
2526 8041 2524 8042 2523 8048 2520 8049
2521 8053 2519 8054 2519 8059 2517 8064
TIME...MOT...LOC 1145Z 114DEG 36KT 2554 8044 2515 8042
BAXTERSpecial weather statement, Sep 9, 8:15 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
815 AM EDT TUE SEP 9 2008
FLZ067-068-168-091315-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
815 AM EDT TUE SEP 9 2008
...STRONG SHOWERS MOVING INTO PALM BEACH COUNTY FROM THE ATLANTIC WATERS...
AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS ALONG A LINE EXTENDING FROM JUNO BEACH TO LAKE
WORTH...MOVING WEST AROUND 40 MPH. THESE SHOWERS WILL BE CAPABLE OF
PRODUCING WIND GUSTS UP TO 50 MPH.
THESE SHOWERS WILL AFFECT...
PALM BEACH GARDENS...
ABERDEEN...
JUPITER FARMS...
CALOOSA...
LION COUNTRY SAFARI...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
ALSO...THESE SHOWERS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE SHOWERS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2681 8005 2676 8004 2676 8005 2651 8005
2668 8075 2675 8071 2676 8070 2677 8070
2683 8067 2690 8062 2692 8062 2696 8060
2693 8006 2690 8004 2685 8003
TIME...MOT...LOC 1215Z 105DEG 34KT 2688 8009 2659 8012
BAXTERSpecial weather statement, Sep 9, 8:26 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
826 AM EDT TUE SEP 9 2008
FLZ069-070-073>075-173-174-091330-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
826 AM EDT TUE SEP 9 2008
...OUTER RAIN BAND ASSOCIATED WITH HURRICANE IKE MOVING INTO MAINLAND
MONROE AND SOUTHERN MIAMI-DADE COUNTIES...
AT 821 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A RAIN BAND ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST
OF WILDERNESS WATERWAY NORTH TO KEY LARGO...MOVING NORTHWEST AT 25
MPH. THIS RAIN BAND WILL AFFECT MAINLAND MONROE AND SOUTHERN MIAMI-DADE
COUNTIES DURING THE NEXT HOUR. THERE COULD ALSO BE A FEW STRONG SHOWERS
OVER THIS SAME AREA AHEAD OF THE RAIN BAND.
THIS RAIN BAND WILL AFFECT...
MAHOGANY HAMMOCK...
WILDERNESS WATERWAY SOUTH...
HOMESTEAD BAYFRONT PARK...
HOMESTEAD MIAMI SPEEDWAY...
FLORIDA CITY...
BLACK PT...
SHARK VALLEY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2529 8108 2525 8095 2527 8095 2530 8096
2532 8097 2536 8107 2533 8111 2537 8109
2540 8116 2570 8128 2571 8133 2589 8133
2580 8079 2556 8031 2533 8034 2520 8049
2518 8063 2514 8066 2518 8087 2513 8097
TIME...MOT...LOC 1226Z 154DEG 22KT 2550 8148 2514 8047
BAXTERSpecial weather statement, Sep 9, 9:16 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
916 AM EDT TUE SEP 9 2008
FLZ069-070-073>075-173-174-091430-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
916 AM EDT TUE SEP 9 2008
...OUTER RAIN BANDS CONTINUE TO MOVE TOWARDS MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES...
AT 911 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO
INDICATE AN OUTER RAIN BAND ALONG A LINE EXTENDING FROM 21 MILES SOUTHWEST
OF WILDERNESS WATERWAY NORTH TO 34 MILES EAST OF ROUTE 1/CARD SOUND
ROAD...MOVING NORTHWEST AT 15 TO 20 MPH. AT THE SAME TIME...INDIVIDUAL
STORMS IN THE RAIN BAND WILL MOVE TO THE WEST TO NORTHWEST AROUND 40 MPH.
THIS RAIN BAND WILL AFFECT...
MAHOGANY HAMMOCK...
WILDERNESS WATERWAY SOUTH...
PA-HAY OKEE OVERLOOK...
ROYAL PALM RANGER STATION...
FLORIDA CITY...
HOMESTEAD...
FLAMINGO...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THE STORMS IN THE RAIN BAND ARE DEVELOPING IN AN ENVIRONMENT
FAVORABLE FOR TORNADOES.
RESIDENTS NEAR THE PATH OF THIS RAIN BAND SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2549 8017 2535 8024 2539 8026 2524 8042
2519 8054 2530 8097 2537 8110 2533 8110
2535 8115 2535 8112 2570 8128 2582 8144
2574 8028 2568 8025 2549 8033 2540 8032
2539 8028 2539 8023 2553 8018
TIME...MOT...LOC 1316Z 128DEG 24KT 2550 8147 2501 7990
BAXTERSpecial weather statement, Sep 9, 10:21 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1021 AM EDT TUE SEP 9 2008
FLZ069-070-073>075-173-174-091530-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
1021 AM EDT TUE SEP 9 2008
...OUTER RAIN BANDS AFFECTING SOUTHERN MIAMI-DADE AND MAINLAND MONROE
COUNTIES...
AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO
INDICATE RAIN BANDS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
CAPE ROMANO TO 16 MILES SOUTHEAST OF OCEAN REEF...MOVING NORTHWEST AT
15 TO 20 MPH. INDIVIDUAL STORMS IN THE RAIN BANDS WERE MOVING TO THE
WEST TO NORTHWEST AROUND 40 MPH.
THIS RAIN BAND WILL AFFECT...
PA-HAY OKEE OVERLOOK...
ROYAL PALM RANGER STATION...
WILDERNESS WATERWAY NORTH...
FLORIDA CITY...
HOMESTEAD MIAMI SPEEDWAY...
HOMESTEAD...
WILDERNESS WATERWAY AREA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THE STORMS IN THE RAIN ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE
FOR TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2521 8050 2518 8063 2514 8066 2518 8087
2514 8093 2528 8117 2530 8117 2534 8115
2534 8110 2527 8105 2529 8100 2524 8096
2533 8097 2539 8115 2570 8128 2573 8134
2580 8139 2578 8018
TIME...MOT...LOC 1421Z 136DEG 19KT 2580 8194 2521 8008
BAXTERSpecial weather statement, Sep 9, 11:23 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1123 AM EDT TUE SEP 9 2008
FLZ069>075-173-174-091645-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL MIAMI-DADE COUNTY FL-
1123 AM EDT TUE SEP 9 2008
...OUTER RAIN BAND FROM HURRICANE IKE AFFECTING MIAMI-DADE...MAINLAND
MONROE...AND SOUTHERN COLLIER COUNTIES...
AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN OUTER RAIN BAND FROM HURRICANE IKE ALONG A LINE EXTENDING FROM
16 MILES WEST OF MARCO ISLAND TO SHARK VALLEY OBS TOWER TO 22 MILES
SOUTHEAST OF OCEAN REEF...MOVING NORTH AT 12 MPH. THE INDIVIDUAL STORMS
IN THE RAIN BAND WAS MOVING TO THE WEST TO NORTHWEST AT 40 MPH.
THIS RAIN BAND WILL AFFECT...
AREAS SOUTH OF US 41 IN MIAMI-DADE COUNTY...
AREAS SOUTH OF ALLIGATOR ALLEY IN COLLIER COUNTY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2628 8182 2593 8012 2582 8018 2578 8014
2579 8018 2567 8016 2573 8016 2573 8023
2560 8031 2540 8032 2540 8024 2536 8026
2538 8026 2531 8037 2546 8080 2574 8135
2585 8138 2589 8148 2584 8151 2593 8174
TIME...MOT...LOC 1523Z 163DEG 11KT 2597 8199 2560 8080
2518 7996
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Sep 9, 12:01 AM EDT | Special Marine Warning | MFL | 59 min | |
| Sep 9, 12:55 AM EDT | Special Marine Warning | MFL | 50 min | |
| Sep 9, 1:31 AM EDT | Special Marine Warning | MFL | 59 min | |
| Sep 9, 2:35 AM EDT | Special Marine Warning | MFL | 55 min | |
| Sep 9, 3:25 AM EDT | Special Marine Warning | MFL | 80 min | |
| Sep 9, 3:59 AM EDT | Special Marine Warning | MFL | 61 min | |
| Sep 9, 4:07 AM EDT | Special Weather Statement | MFL | Monroe | 53 min |
| Sep 9, 4:23 AM EDT | Marine Weather Statement | MFL | 77 min | |
| Sep 9, 4:56 AM EDT | Special Marine Warning | MFL | 94 min | |
| Sep 9, 6:12 AM EDT | Special Marine Warning | MFL | 48 min | |
| Sep 9, 6:30 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Sep 9, 6:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Sep 9, 6:50 AM EDT | Special Marine Warning | MFL | 115 min | |
| Sep 9, 7:21 AM EDT | Special Marine Warning | MFL | 48 min | |
| Sep 9, 7:45 AM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Sep 9, 8:07 AM EDT | Special Marine Warning | MFL | 113 min | |
| Sep 9, 8:15 AM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Sep 9, 8:26 AM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 64 min |
| Sep 9, 8:42 AM EDT | Tornado Warning | MFL | Collier, Monroe | 48 min |
| Sep 9, 9:02 AM EDT | Special Marine Warning | MFL | 43 min | |
| Sep 9, 9:22 AM EDT | Tornado Warning | MFL | Collier | 53 min |
| Sep 9, 9:30 AM EDT | Special Marine Warning | MFL | 30 min | |
| Sep 9, 9:54 AM EDT | Special Marine Warning | MFL | 111 min | |
| Sep 9, 10:21 AM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 69 min |
| Sep 9, 10:29 AM EDT | Tornado Warning | MFL | Monroe | 41 min |
| Sep 9, 11:02 AM EDT | Special Marine Warning | MFL | 58 min | |
| Sep 9, 11:23 AM EDT | Special Weather Statement | MFL | Collier, Miami-Dade, Monroe | 82 min |
| Sep 9, 12:01 PM EDT | Special Marine Warning | MFL | 119 min | |
| Sep 9, 1:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 80 min |
| Sep 9, 1:29 PM EDT | Special Marine Warning | MFL | 91 min | |
| Sep 9, 1:33 PM EDT | Tornado Warning | MFL | Monroe | 27 min |
| Sep 9, 1:57 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Sep 9, 2:23 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
| Sep 9, 2:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Sep 9, 2:35 PM EDT | Special Weather Statement | MFL | Broward | 70 min |
| Sep 9, 2:48 PM EDT | Tornado Warning | MFL | Miami-Dade | 27 min |
| Sep 9, 3:18 PM EDT | Tornado Warning | MFL | Miami-Dade | 33 min |
| Sep 9, 4:06 PM EDT | Tornado Warning | MFL | Collier, Monroe | 39 min |
| Sep 9, 6:38 PM EDT | Tornado Warning | MFL | Collier | 20 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.